lupus and voice issues?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mommaof3
Regular Member


Date Joined Mar 2011
Total Posts : 27
   Posted 5/27/2011 4:55 PM (GMT -6)   
I had a question for you all.  I have recently been diagnosed with Lupus.  I am on 15 mg of methotrexate to treat the lupus.  I have been doing a lot better.  The severe joint pain and swelling are gone and I mostly just battle fatigue.  I have noticed in the last few weeks something going on with my voice.  I noticed it at first while singing in church.  My voice cracked when I sang higher up.  That has NEVER happened to me before.  I have sang for years and years.  It is one of my favorite things to do.  However I noticed today that when I tried to sing high I didn't even make a sound.  My voice didn't crack.  Nothing even came out!  Is this a symptom of lupus?  Or a side effect of the meds?  I have tried to do a little internet research but have not found anything referencing lupus and losing your voice.  My normal speaking seems alright maybe a little lower.  My throat is not sore and I don't have swollen glands.  It is all very weird.  Anyway, thanks for your help!
Heather

Diagnosed in March 2001 with Crohns disease, resection in August 2001
Diagnosed with Lupus in April 2011
Currently on Remicade, Pentasa, Prenatal vitamin, 5 mg prednisone, and methotrexate
Have been on Cipro, Imuran, Asacol, 6mp, and prednisone (for whenever a bad one comes along)

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 5/27/2011 7:30 PM (GMT -6)   
Do you suffer from acid reflux any? You vocal cords can be affected from acid silently coming up and over into your windpipe.
I suffered from it until I had gerd surgery. It's called LPR or Silent GERD.
Joy

LovedbyHim
Regular Member


Date Joined Mar 2009
Total Posts : 98
   Posted 5/28/2011 7:31 AM (GMT -6)   
When I have even a little inflammation my voice gets raspy. However I also have hoshimotos thyroiditis from the lupus. It comes and goes. Sometimes I can sing and sometimes I can't. I'm sorry. This disease has changed me so much. I'm not who I was before. I lost so much, but I am learning to appreciate who I am now. We learn to dance a new dance I guess.
A life watered by tears of tragedy and suffering are sometimes the most fertile soil for spiritual growth.

SLE, Hoshimotos thyroiditist, osteo arthritis, Raynauds

Plaquinil, lodine, skelaxin, lyrica, cymbalta, 50,000 IU vit.D, prednisone

suetoo
Regular Member


Date Joined Jan 2006
Total Posts : 395
   Posted 5/30/2011 2:49 PM (GMT -6)   
Hi!
Me, too! Traveling now and my voice is froggy, again. I used to sing with a gospel group in college, sang in choir, and it does make me sad to longer be able to do it. I even complained to my rheumy a funny thing..... he suggested systemic inflammation can affect vocal chords as well. Some days I even have a hard time talking and that's even worse,
hugs,
suetoo
God knows, even if I don't....
CNS Lupus 2005, APS, Hashimoto's Thyroiditis, Degenerative Osteoarthritis, Asthma
Meds: Plaquenil, Neurontin, Thyroid, meloxicam, Aspirin, Atenolol and Norvasc, Prednisone 5mg daily. (20-40mg prn), Vit. B12 2400 mcgs, Vit D 1000U and Ambien every night. Advair, Albuterol and DuoNeb inhalers.

jhmom
Veteran Member


Date Joined Oct 2004
Total Posts : 2244
   Posted 6/1/2011 8:29 PM (GMT -6)   
Something similar happens to me, my voice seems more strained or hoarse, when I mentioned it to my rheumy she said there is a joint in the larynx. So my guess would be it's inflammation from lupus but you should mention it to your doctor just in case.

Take care
Stacie
Trust in the Lord with all thine heart, and lean not unto thine own understanding ~ Proverbs 3:5 ~

DX: Lupus, Sjogrens, Raynaud's, Hashimoto's and Celiac Disease
RX: Imuran, Plaquenil, Methotrexate, Flexeril, Piroxicam, Atenolol, Prednisone, Levoxyl, Folic Acid, Vit D and Talwin (as needed for pain).

Lynnwood
Veteran Member


Date Joined May 2005
Total Posts : 7725
   Posted 6/1/2011 8:34 PM (GMT -6)   
Yup, my vote is with what Stacie says -- some inflammation in the larynx. In addition to your prescription meds, ibuprofen, getting enough rest, avoiding stress, eating balanced meals -- help keep inflammation at bay.

Sometimes my throat does that sort of thing if I simply eat too many starches/sweets over a 2-3 day period.
Lynnwood, Lupus & Sjogren's Moderator
DIAGNOSING-LUPUS & LUPUS-RESOURCES
"Life is far too important to be taken seriously" - Oscar Wilde

mommaof3
Regular Member


Date Joined Mar 2011
Total Posts : 27
   Posted 6/1/2011 9:09 PM (GMT -6)   
Thanks for your replies everyone!  I had no idea that there was a joint in your larynx.  I bet that is exactly what is going on.  I have a follow up appointment in a couple of weeks and I will be sure to mention it to her.  So weird...
Heather

Diagnosed in March 2001 with Crohns disease, resection in August 2001
Diagnosed with Lupus in April 2011
Currently on Remicade, Pentasa, Prenatal vitamin, 5 mg prednisone, and methotrexate
Have been on Cipro, Imuran, Asacol, 6mp, and prednisone (for whenever a bad one comes along)
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, September 24, 2018 8:32 PM (GMT -6)
There are a total of 3,006,275 posts in 329,320 threads.
View Active Threads


Who's Online
This forum has 161825 registered members. Please welcome our newest member, TheRayf.
295 Guest(s), 6 Registered Member(s) are currently online.  Details
cjgk, island time, Admin, Healing98, Jack & Diane, dsrouillard